MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGTRS45AMT
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass and y-roux, during the gastric section, the surgeon was able to press the green button and squeezed the handle but the knife and staples pushers did not work and did not run ahead.There were no staples deployed.The first four loads where used with no reinforced material.The second three or four loads were used with reinforcement.The surgeon had to replace several cartridges and handle since they did not know exactly were working unappropriated way and tried all the suspected responsible of the issue.The reporter was not sure of the exact number of handle and loads that were used.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass and y-roux, during the gastric section, the surgeon was able to press the green button and squeezed the handle but the knife and staples pushers did not work and did not run ahead.There were no staples deployed.The surgeon did not detect difficulties to push the firing lever during the application of staples at the first one.No skip or broken sound was audible.The patient was not under oncological treatment and tissues were as usual.The first load was used with no reinforced material.The second three or four loads were used with reinforcement.The surgeon had to replace several cartridges and handle since they did not know exactly were working unappropriated way and tried all the suspected responsible of the issue.The reporter was not sure of the exact number of handle and loads that were used.There was no patient injury.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14569099
Report Number1219930-2022-02055
Device Sequence Number6130976
Product Code GDW
UDI-Device Identifier10884521543645
UDI-Public10884521543645
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGTRS45AMT
Device Catalogue NumberSIGTRS45AMT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale